Alert archive / Kentucky / Wind Advisories in 2010

Wind Advisory 2, NWS Jackson, KY

November 16, 201020 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 16, 2010, 6:11 PM EST for 20 counties in Kentucky. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 6:11 PM EST (23:11 UTC)
Expired
Nov 16, 2010, 9:01 PM EST
In force
3 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Bell County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS73 KJKL 162311
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EST TUE NOV 16 2010

...GUSTY TO BREEZY WINDS EXPECTED EARLY THIS EVENING...

.BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING
BEHIND A PASSING COLD FRONT. WINDS ACROSS THE AREA WILL BE 15 TO
30 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 50 MPH IN SOME
AREAS. 

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
170200-
/O.CAN.KJKL.LW.Y.0007.000000T0000Z-101117T0200Z/
/O.NEW.KJKL.WI.Y.0002.101116T2311Z-101117T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...
MANCHESTER
611 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY
  PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 20 TO 30
  MPH WITH GUSTS UP TO 50 MPH EXPECTED.

* WINDS OF THIS MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND
  LEAD TO MEDIUM SIZE LIMBS BEING BLOWN DOWN AS WELL AS BLOWING
  AROUND OF LOOSE OBJECTS SUCH AS GARBAGE CANS. IN ADDITION...WEEKLY
  ROOTED TREES ON WET GROUND OR WET STEEP TERRAIN COULD ALSO BE BLOWN
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

KYZ088-104-106-107-109-110-112-113-115-117>120-170200-
/O.CON.KJKL.LW.Y.0007.000000T0000Z-101117T0200Z/
HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
611 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST
  PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO
  25 MPH WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD
  REACH 45 MPH.

* WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND
  COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING
  AROUND LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SHALLENBERGER/JP
2 follow-up statements
321 
WWUS73 KJKL 170201
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED UNTIL SHORTLY AFTER MIDNIGHT TONIGHT...

.BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING
BEHIND A PASSING COLD FRONT. WINDS ACROSS MOST OF THE AREA WILL BE
15 TO 25 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 40 MPH IN SOME
AREAS.

KYZ044-050>052-058>060-069-080-085>087-108-111-114-116-170600-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/
/O.EXB.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
LAUREL-WHITLEY-KNOX-BELL-WOLFE-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER
901 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WIND
ADVISORY HAS BEEN CANCELLED. 

* BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUE UNTIL
  AROUND OR SHORTLY AFTER MIDNIGHT. SUSTAINED WINDS AT 15 TO 25 MPH
  WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED.

* WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND
  COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING
  AROUND LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KYZ068-079-083-084-170315-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO...
WHITLEY CITY
901 PM EST TUE NOV 16 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SLACKENED BEHIND THE COLD FRONT. ALTHOUGH WIND GUSTS AS
HIGH AS 25 MPH ARE POSSIBLE THROUGH LATE EVENING...WINDS WILL
CONTINUE TO SLACKEN OVERNIGHT.

$$

KYZ088-104-106-107-109-110-112-113-115-117>120-170600-
/O.EXT.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/
HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
901 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY.

* BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST PART
  OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25 MPH
  WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD REACH
  45 MPH ON A FEW RIDGETOPS...ESPECIALLY THOSE AT ELEVATIONS ABOVE
  2000 MPH.

* WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES 
  AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS 
  BLOWING AROUND LOOSE OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JP
971 
WWUS73 KJKL 170338 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED UNTIL SHORTLY AFTER MIDNIGHT TONIGHT...

.BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING
BEHIND A PASSING COLD FRONT. WINDS ACROSS MOST OF THE AREA WILL BE
15 TO 25 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 40 MPH IN SOME
AREAS.

KYZ044-050>052-058>060-069-080-085>087-108-111-114-116-170600-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/
/O.EXB.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
LAUREL-WHITLEY-KNOX-BELL-WOLFE-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER
901 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WIND
ADVISORY HAS BEEN CANCELLED.

* BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUE UNTIL
  AROUND OR SHORTLY AFTER MIDNIGHT. SUSTAINED WINDS AT 15 TO 25 MPH
  WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED.

* WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND
  COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING
  AROUND LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KYZ068-079-083-084-170315-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO...
WHITLEY CITY
901 PM EST TUE NOV 16 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE SLACKENED BEHIND THE COLD FRONT. ALTHOUGH WIND GUSTS AS
HIGH AS 25 MPH ARE POSSIBLE THROUGH LATE EVENING...WINDS WILL
CONTINUE TO SLACKEN OVERNIGHT.

$$

KYZ088-104-106-107-109-110-112-113-115-117>120-170600-
/O.COR.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/
HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
901 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY.

* BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST PART
  OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25 MPH
  WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD REACH
  45 MPH ON A FEW RIDGETOPS...ESPECIALLY THOSE AT ELEVATIONS ABOVE
  2000 FEET.

* WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES
  AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS
  BLOWING AROUND LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:40 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 16, 3:40 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EST TUE NOV 16 2010

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED

AS OF 20Z THE COLD FRONT HAS MADE IT THROUGH MOST OF THE CWA. RADAR
TREND SHOW 50 TO 60 DBZ RETURNS ASSOCIATED WITH THE FRONT AND ALSO
BEHIND THE FRONT IN THE FORM OF INDIVIDUAL CELLS. THEREFORE...HAVE
PUT THUNDER BACK INTO THE GRIDS FOR THIS EVENING. THE LOW IN CENTRAL
KY CONTINUE TO TRACK NORTHEAST ALLOWING FOR STRONGER WINDS TO
DEVELOP BEHIND AND AHEAD THE FRONT SO HAVE INCREASED THE WINDS IN
THE GRIDS.

BY TONIGHT...WRAP AROUND PRECIP WILL MOVE BACK INTO THE NORTHERN
PARTS OF THE CWA SO WILL KEEP RAIN TONIGHT ACROSS THE AREA. WITH
CLEARING CLOUDS AND A SATURATED GROUND...HAVE PUT FOG BACK INTO THE
FORECAST TONIGHT IN THE VALLEYS AND ALONG THE RIDGES WITH THE LOW
STRATUS LAYERS. BY 09Z TOMORROW MORNING THE LOW WILL LIFT NORTH OUT
OF THE AREA WITH ALL PRECIP EXITING BY 12Z. DRYING PERIOD WILL BE
SHORT WITH THE NEXT DISTURBANCE IMPACTING THE AREA WEDNESDAY NIGHT.

.LONG TERM.../WEDNESDAY NIGHT THROUGH TUESDAY/...UPDATED

DESPITE BEING LESS THAN 36 HOURS OUT THE MODELS CONTINUE TO HAVE
TROUBLE WITH THE UPPER LEVEL DETAILS CONCERNING THE DEEP AND SHALLOW
DIVING TROUGH INBOUND FROM THE PLAINS. THE GFS IS THE STRONGEST WITH
THIS...BUT ALSO FASTER AND MORE OPEN. MEANWHILE...THE OTHER MODELS...
NAM...GEM AND ECMWF...ARE WEAKER AND SLOWER. WILL SHY AWAY FROM THE
GFS HERE AND FAVOR A BLEND OF THE OTHER CLUSTER OF MODELS. AS
SUCH...THIS WAVE OPENS UP AND PASSES THROUGH THE DEEP SOUTH EARLY
THURSDAY. BY EVENING...IT WILL HAVE PASSED AND THEN A LONG...GRADUAL
BUILDING OF THE RIDGE FROM THE SOUTHERN PLAINS WILL COMMENCE. THE
MODELS ARE IN GENERAL GOOD AGREEMENT THAT THIS RIDGE SETTLES OVER THE
REGION THROUGH THE WEEKEND. THE RIDGE WILL BE STOUT ENOUGH TO KEEP
ALL THE MINOR WAVES RIPPLING THROUGH THE WESTERLIES WELL OFF TO THE
WEST AND NORTH OF KENTUCKY. A DEEPENING TROUGH OVER THE NORTHERN
PLAINS AND WEST CENTRAL CANADA WILL FURTHER PUMP THE SOUTHEAST RIDGE
INTO THE START OF THE NEW WEEK...PROVIDING WARM AND MAINLY DRY
CONDITIONS. THE TROUGH TO THE NORTHWEST WILL START TO PIVOT CLOSER BY
TUESDAY AND...AS A RESULT...A FEW OF ITS ASSOCIATED MINOR WAVES MAY
BRUSH CLOSE ENOUGH TO HAVE AN IMPACT ON SENSIBLE WEATHER. WITH THE
GENERAL AGREEMENT ON THE PATTERN HAVE FOLLOWED THE ECMWF MOST CLOSELY
FOR WEATHER DETAILS.

SENSIBLE WEATHER WILL FEATURE A COMPACT SFC LOW DARTING THROUGH THE
LOWER OHIO VALLEY WEDNESDAY NIGHT AND DURING THE DAY THURSDAY. WITH
THIS...EXPECT NUMEROUS TO SCATTERED SHOWERS TO MOVE INTO THE CWA BY
DAWN AND WORK EAST ACROSS THE AREA...TAPERING TO JUST WIDELY
SCATTERED SHOWERS BY AFTERNOON AS THE SFC LOW WEAKENS AND
DISSIPATES. WITH THE QUICK DAMPENING OF THIS LOW...THE AIR MASS WILL
NOT CHANGE MUCH IN ITS WAKE KEEPING CONDITIONS FAIRLY MILD AND
NEGATING ANY RISK FOR A LINGERING SNOW SHOWER...EVEN AT THE HIGHEST
TERRAIN. THIS LOW IS THEN REPLACED BY HIGH PRESSURE STRENGTHENING
THROUGH THE NIGHT WITH SUPPORT FROM THE BUILDING RIDGE ALOFT. HIGH
PRESSURE THEN HOLDS FORTH AND MODERATES THROUGH THE WEEKEND AS ANY
FRONTAL BOUNDARIES AND CHANCES OF PCPN STAY WELL OFF TO THE NORTH
AND WEST. THIS WILL RESULT IN A QUIET...DRY...AND WARM WEEKEND.
LATER...MORE CLOUDS...MAINLY MID AND HIGH LEVEL...WILL WORK IN FROM
THE NORTHWEST INTO THE FIRST PART OF THE NEW WORK WEEK. ALONG WITH
THESE...AN APPROACHING FRONT WILL BRING THE CHANCE OF SHOWERS TO THE
AREA...MAINLY NORTHWEST OF JKL...MONDAY INTO TUESDAY. HOWEVER...
BARRING ANY REAL PUSH SOUTH BY THE DEVELOPING QUASI-STATIONARY
FRONTAL BOUNDARY...THE CHANCES FOR PCPN WILL REMAIN IN THE SMALL
CHANCE CATEGORY.

FOR TEMPERATURES...FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE
MILDER MET NUMBERS INITIALLY BEFORE BLENDING THE EXISTING FORECAST
WITH THE GUIDANCE FROM HPC. DID INCREASE THE TERRAIN ADJUSTMENTS
THROUGH THE WEEKEND AS RIDGE TO VALLEY TEMPERATURE SPLITS WILL BECOME
LARGER WITH THE SFC HIGH SHIFTING OFF THE SOUTHEAST. AS FOR
POPS...ENDED UP CLOSE TO THE CONSENSUS MET/MAV GUIDANCE EARLY ON THEN
KEPT THINGS DRY THROUGH THE WEEKEND BEFORE ENDING UP JUST SLIGHTLY
BELOW THE MEX VALUES FOR MONDAY THROUGH TUESDAY.

&&

.AVIATION.../18Z TO 18Z/

RAIN WILL CONTINUE TO IMPACT THE AREA CREATING REDUCED VISIBILITY IN
RAIN AND MIST. LOW CEILINGS WILL ALSO BE PRESENT THROUGH THE EVENING
AND INTO TONIGHT AS WELL. FRONTAL PASSAGE SHOULD OCCUR AROUND 00Z
WITH WINDS SHIFTING TO THE WEST AND GUSTING TO NEAR 20 KNOTS IN SOME
LOCATIONS. JKL...LOZ...AND SME WILL EXPERIENCE IFR CONDITIONS THROUGH
THE EVENING WITH CONDITIONS CLEARING WEDNESDAY SHORTLY AFTER SUNRISE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SHALLENBERGER
LONG TERM...GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Nov 16, 4:35 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EST TUE NOV 16 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180045-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
435 PM EST TUE NOV 16 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED INTO THE FIRST PART
OF THE EVENING WITH WIND GUSTS TO 35 MPH POSSIBLE. SOME ISOLATED
GUSTS COULD REACH 45 MPH. WINDS OF THIS SPEED CAN BE HAZARDOUS TO
THOSE BOATING OR OUT ON THE AREA LAKES. THE WINDS ARE EXPECTED TO
SETTLE DOWN A BIT IN THE HOURS FOLLOWING SUNSET.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM THIS EVENING.

PATCHY DENSE FOG CAN BE EXPECTED TONIGHT IN THE VALLEYS AND
RIDGETOPS. VISIBILITY WILL BE DOWN TO A QUARTER MILE OR LESS AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHALLENBERGER/GREIF

In the hours before

Special weather statement, Nov 16, 2:34 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EST TUE NOV 16 2010

KYZ044-051-052-060-088-104-106>110-112-113-115-117-118-162015-
FLEMING-ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-WOLFE-
FLOYD-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-HARLAN-
234 PM EST TUE NOV 16 2010

...A LINE OF SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM TO AFFECT
THE FOLLOWING COUNTIES THROUGH 315 PM EST TUESDAY AFTERNOON...

   EASTERN FLEMING...
   ROWAN...
   EXTREME SOUTHEASTERN BATH...
   ELLIOTT...
   MORGAN...
   NORTHEASTERN MENIFEE...
   WESTERN JOHNSON...
   MAGOFFIN...
   SOUTHEASTERN WOLFE...
   WESTERN FLOYD...
   EASTERN BREATHITT...
   KNOTT...
   PERRY...
   EAST CENTRAL LESLIE...
   LETCHER AND
   EASTERN HARLAN.

AT 233 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALLINGFORD TO BULAN TO SMILAX TO DIZNEY...OR ALONG A
LINE EXTENDING FROM 10 MILES EAST OF FLEMINGSBURG TO HAZARD TO HYDEN
TO 12 MILES EAST OF HARLAN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOCUM AROUND
240 PM EST...GORDON FORD AROUND 245 PM EST...WONNIE AROUND 250 PM
EST...YELLOW MOUNTAIN AROUND 255 PM EST...WIN AROUND 300 PM EST...

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS. WIND GUSTS MAY BE AS HIGH
AS 55 MPH ON SOME OF THE RIDGETOPS ABOVE 2500 FEET.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Nov 16, 2:35 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EST TUE NOV 16 2010

KYZ044-051-052-060-088-104-106>110-112-113-115-117-118-162015-
FLEMING-ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-WOLFE-
FLOYD-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-HARLAN-
235 PM EST TUE NOV 16 2010

...A LINE OF SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM TO AFFECT
THE FOLLOWING COUNTIES THROUGH 315 PM EST TUESDAY AFTERNOON...

   EASTERN FLEMING...
   ROWAN...
   EXTREME SOUTHEASTERN BATH...
   ELLIOTT...
   MORGAN...
   NORTHEASTERN MENIFEE...
   WESTERN JOHNSON...
   MAGOFFIN...
   SOUTHEASTERN WOLFE...
   WESTERN FLOYD...
   EASTERN BREATHITT...
   KNOTT...
   PERRY...
   EAST CENTRAL LESLIE...
   LETCHER AND
   EASTERN HARLAN.

AT 233 PM EST...INTENSE SHOWERS AND POSSIBLY A FEW EMBEDDED
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALLINGFORD
TO BULAN TO SMILAX TO DIZNEY...OR ALONG A LINE EXTENDING FROM 10
MILES EAST OF FLEMINGSBURG TO HAZARD TO HYDEN TO 12 MILES EAST OF
HARLAN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOCUM AROUND
240 PM EST...GORDON FORD AROUND 245 PM EST...WONNIE AROUND 250 PM
EST...YELLOW MOUNTAIN AROUND 255 PM EST...WIN AROUND 300 PM EST...

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...POSSIBLE
CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. WIND GUSTS
MAY BE AS HIGH AS 55 MPH ON SOME OF THE RIDGETOPS ABOVE 2500 FEET.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Nov 16, 3:03 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EST TUE NOV 16 2010

KYZ104-106-107-109-110-113-118>120-162045-
ELLIOTT-JOHNSON-MARTIN-MORGAN-MAGOFFIN-FLOYD-PIKE-KNOTT-LETCHER-
303 PM EST TUE NOV 16 2010

...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS TO
AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EST TUESDAY AFTERNOON...

   EASTERN ELLIOTT...
   EAST CENTRAL MORGAN...
   JOHNSON...
   MARTIN...
   EASTERN MAGOFFIN...
   FLOYD...
   PIKE...
   EASTERN KNOTT AND
   EASTERN LETCHER.

AT 300 PM EST...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES
NORTH OF BRUIN TO ESTILL TO DREW TO 9 MILES SOUTHEAST OF EOLIA...OR
ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF GRAYSON TO 13
MILES NORTHEAST OF HINDMAN TO 6 MILES EAST OF HINDMAN TO 13 MILES
SOUTHEAST OF WHITESBURG...MOVING NORTHEAST AT AROUND 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WITTENSVILLE
AND PAINTSVILLE AROUND 305 PM EST...PRESTONSBURG AND WILLIAMSPORT
AROUND 310 PM EST...WHITEHOUSE AROUND 315 PM EST...PIKEVILLE AND
WELLS AROUND 320 PM EST...ELKHORN CITY AND ZEBULON AROUND 325 PM
EST...PHELPS AND SOUTH WILLIAMSON AROUND 330 PM EST.

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND
POSSIBLE CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Nov 16, 3:47 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EST TUE NOV 16 2010

KYZ119-120-162115-
MARTIN-PIKE-
347 PM EST TUE NOV 16 2010

...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS
EXITING THE BIG SANDY REGION TO AFFECT THE FOLLOWING COUNTIES
THROUGH 415 PM EST TUESDAY AFTERNOON...

   EASTERN MARTIN AND
   EASTERN PIKE.

AT 343 PM EST...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST
OF INEZ TO KIMPER TO TOONERVILLE...MOVING NORTHEAST AT AROUND 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TURKEY CREEK
AND SOUTH WILLIAMSON AROUND 350 PM EST...PHELPS AND PAW PAW AROUND
355 PM EST...WOODMAN AROUND 400 PM EST...

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND
POSSIBLE CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON
Special weather statement, Nov 16, 5:51 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EST TUE NOV 16 2010

KYZ087-088-115-117-118-162330-
PERRY-LESLIE-LETCHER-HARLAN-BELL-
551 PM EST TUE NOV 16 2010

...AN AREA OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS TO AFFECT
THE FOLLOWING COUNTIES THROUGH 630 PM EST TUESDAY EVENING...

   SOUTHEASTERN PERRY...
   SOUTHEASTERN LESLIE...
   SOUTHWESTERN LETCHER...
   HARLAN AND
   EAST CENTRAL BELL.

AT 550 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED 7 MILES SOUTHEAST OF CUBAGE...OR 15 MILES SOUTHWEST OF
HARLAN...MOVING NORTHEAST AT AROUND 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARTINS FORK
AROUND 555 PM EST...PEEPACE STORE AROUND 600 PM EST...MERNA AROUND
605 PM EST...SHORT TOWN AROUND 610 PM EST...SHIELDS AROUND 615 PM
EST...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

JP
Special weather statement, Nov 16, 5:58 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EST TUE NOV 16 2010

KYZ044-051-052-060-106-162315-
FLEMING-ROWAN-BATH-MENIFEE-MORGAN-
558 PM EST TUE NOV 16 2010

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE
FOLLOWING COUNTIES THROUGH 615 PM EST TUESDAY EVENING...

   FLEMING...
   ROWAN...
   NORTHWESTERN BATH...
   NORTHWESTERN MORGAN AND
   EXTREME NORTHEASTERN MENIFEE.

AT 558 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF FAIRVIEW TO
PEBBLE TO WALTZ TO COGSWELL...OR ALONG A LINE EXTENDING FROM 19 MILES
NORTHEAST OF CYNTHIANA TO 9 MILES NORTH OF OWINGSVILLE TO 8 MILES
NORTH OF MOREHEAD TO 6 MILES SOUTHWEST OF MOREHEAD...MOVING NORTHEAST
AT AROUND 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GODDARD AROUND
605 PM EST...HALDEMAN AROUND 610 PM EST...FOXPORT AROUND 615 PM
EST...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:35 PM ESTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more8 hr
Nov 16, 6:22 PM ESTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike38 min

Nearby

Wind Advisories in Kentucky, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.